MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reeq1047 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported prior to placing the picc line, health professional noted that the grey port was split on the side and was leaking fluid.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged grey luer adapter was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr t/l powerpicc solo catheter.The sample appeared free of obvious usage residues and an ecg stylet was inlaid through the red-luered lumen.Pieces were broken off of the grey leur at the orifice.The break sites appeared irregular.Microscopic inspection of the break sites revealed dully granular fracture surfaces.No mechanical damage or discoloration were observed in the vicinity of the breaks.The fracture features were consistent with brittle material failure.The lack of use residues, deformation and discoloration indicated the breakage was not caused by device misuse or manipulation.It appeared that environmental factors and manufacturing processes such as the molding process may have contributed.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation: complaint due to ¿grey port was split on the side and was leaking fluid¿ was confirmed but the exact cause is unknown.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual performed at vad lab the following was concluded: a closer view of the grey luer hub showed an uneven deformation on the thread.A slight longitudinal break or indentation was found to be present.The damage surface appeared to be granular.Usage residue was observed within the orifice of the luer hub.Also, no seal transfer material was present on the luer hub surface.Damage during the manufacturing process may be a potential root cause/contributor to the observed grey luer hub damage.However, no findings from the dhr review indicated a manufacturing/processing related event.Possible contributions factors include: risks of damage during packaging, storage conditions, handling or use, etc.Therefore, as the definitive root cause of this damage could not be determined the cause of this condition remains unknown.

Brand Name
POWERPICC PROVENA SOLO 5F TL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10620756
Report Number3006260740-2020-03435
Device Sequence Number16951934
Product Code LJS
UDI-Device Identifier00801741188831
UDI-Public(01)00801741188831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue NumberCK000886
Device Lot NumberREEQ1047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1